Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Apr 24, 2009, 2:55 AM CDT for Concho County, Irion County, Tom Green County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 2:55 AM CDT (07:55 UTC)
- Expired
- Apr 24, 2009, 5:37 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
Counties Concho County, TX, Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 6 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 3:46 AM CDT | NON-TSTM WND GST 59 | San Angelo, TX | WIND GUST REPORTED AT KSJT MATHIS FIELD. |
| Apr 24, 4:21 AM CDT | NON-TSTM WND GST 63 | San Angelo, TX | PEAK WIND GUST AT KSJT MATHIS FIELD. ALSO MULTIPLE POWER OUTAGES REPORTED ACROSS TOWN. |
| Apr 24, 4:27 AM CDT | NON-TSTM WND GST 47 | San Angelo, TX | HIGHEST SUSTAINED 2 MINUTE WIND AT KSJT MATHIS FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 240755 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 255 AM CDT FRI APR 24 2009 TXZ071-072-241000- /O.NEW.KSJT.HW.W.0005.090424T0755Z-090424T1000Z/ IRION-TOM GREEN- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO 255 AM CDT FRI APR 24 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING FOR IRION AND TOM GREEN COUNTIES. AN OUTFLOW BOUNDARY WELL AHEAD OF SOME LIGHT SHOWERS WILL CAUSE HIGH WINDS FOR THE NEXT COUPLE OF HOURS ACROSS THE AREA OF 40 TO 50 MPH WITH SOME HIGHER GUSTS AS IT MOVES EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ 11
2 follow-up statements
000 WWUS74 KSJT 240938 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 438 AM CDT FRI APR 24 2009 TXZ071-241045- /O.CAN.KSJT.HW.W.0005.000000T0000Z-090424T1000Z/ IRION- INCLUDING THE CITY OF...MERTZON 438 AM CDT FRI APR 24 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE HIGH WIND WARNING FOR IRION COUNTY. $$ TXZ072-241045- /O.EXP.KSJT.HW.W.0005.000000T0000Z-090424T1000Z/ TOM GREEN- INCLUDING THE CITY OF...SAN ANGELO 438 AM CDT FRI APR 24 2009 ...HIGH WIND WARNING CONTINUES UNTIL 5 AM CDT EARLY THIS MORNING... AN OUTFLOW BOUNDARY WELL AHEAD OF SOME LIGHT SHOWERS WILL CAUSE HIGH WINDS FOR THE NEXT COUPLE OF HOURS ACROSS THE AREA OF 40 TO 50 MPH WITH HIGHER GUSTS OF 50 TO 60 MPH AS IT MOVES EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ073-241200- /O.EXB.KSJT.HW.W.0005.000000T0000Z-090424T1200Z/ CONCHO- INCLUDING THE CITY OF...EDEN 438 AM CDT FRI APR 24 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. AN OUTFLOW BOUNDARY WELL AHEAD OF SOME LIGHT SHOWERS WILL CAUSE HIGH WINDS FOR THE NEXT COUPLE OF HOURS ACROSS THE AREA OF 40 TO 50 MPH WITH HIGHER GUSTS OF 55 TO 65 MPH AS IT MOVES EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ 11
000 WWUS74 KSJT 241037 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT FRI APR 24 2009 TXZ073-241145- /O.CAN.KSJT.HW.W.0005.000000T0000Z-090424T1200Z/ CONCHO- INCLUDING THE CITY OF...EDEN 537 AM CDT FRI APR 24 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE DIMINISHED ACROSS CONCHO COUNTY AND ARE NO LONGER A THREAT. $$ 11
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 23, 11:19 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 23, 11:19 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1119 PM CDT THU APR 23 2009 .AVIATION... /06Z UPDATE/ EVENING THUNDERSTORM ACTIVITY HAS DECREASED WITH THE LOSS OF DAYTIME HEATING. RESIDUAL SHOWERS WILL BE POSSIBLE OVER KSJT AND KSOA TROUGH 10Z. A LLJ WILL CAUSE LLWS FOR THE NEXT SEVERAL HOURS OVER THE WESTERN TERMINALS. MVFR CEILINGS ARE EXPECTED TO SPREAD OVER THE SOUTHEAST TERMINALS BY DAYBREAK AND LIFT BY EARLY AFTERNOON. SOUTHERLY WINDS GUSTING TO OVER 20KT WILL DEVELOP OVER ALL TAF SITES BY MIDMORNING...DECREASING BY EVENING. && .PREV DISCUSSION... /ISSUED 752 PM CDT THU APR 23 2009/ UPDATE... INCREASED POPS ACROSS WESTERN CONCHO VALLEY TO REFLECT CURRENT COVERAGE...BUT EXPECT STORMS TO WEAKEN AFTER SUNSET. MAY STILL SEE WIDELY SCATTERED STORMS DEVELOP EASTWARD AS WEAK SHORTWAVE MOVES ACROSS THE AREA, BUT DONT EXPECT WIDESPREAD COVERAGE. PREV DISCUSSION... /ISSUED 552 PM CDT THU APR 23 2009/ AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE NIGHT. MVFR CEILINGS MAY MOVE OVER THE SOUTHEASTERN TAFS BY DAYBREAK BUT SHOULD LIFT BY LATE MORNING. A DEVELOPING LLJ OVER THE AREA WILL RESULT IN A 45-50KT LLWS OVER ALL TAFS BY 06Z. THERE WILL BE ISOLATED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING WEST TO EAST OVER THE AREA THROUGH THE TAF PERIOD...BUT WILL ONLY INCLUDE VCTS OVER THE SOUTHEASTERN TAF SITES AT THIS TIME. PREV DISCUSSION... /ISSUED 301 PM CDT THU APR 23 2009/ SHORT TERM... HIGH BASED SHOWERS AND ISOLATED STORMS ARE DEVELOPING ON THE HIGHER TERRAIN OF SOUTHWEST TX AHEAD OF AN UPPER LEVEL WAVE. THIS ACTIVITY IS EXPECTED TO MOVE NORTHEAST INTO WEST CENTRAL TX LATE THIS AFTERNOON AND EARLY THIS EVENING. AS THIS WAVE AND THE ASSOCIATED QG FORCING FOR ASCENT MOVES EAST ACROSS TX TONIGHT...MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. FOR THIS REASON...WILL INSERT SLGT CHC POPS OVER A LARGER PORTION OF W CNTRL TX TONIGHT. WILL INSERT SLGT CHC POPS IN THE EAST FRIDAY...MAINLY FOR THE MORNING HOURS...AS THE LIFT FROM THE UPPER WAVE IS EXPECTED TO EXIT THE REGION BY 18Z. THE NAM/GFS DO SHOW SOME DEVELOPMENT OVER THE HILL COUNTRY FRIDAY AFTERNOON WHICH IS EXPECTED TO LIFT NORTHEAST INTO CENTRAL TX. SOME OF THIS ACTIVITY MAY CLIP OUR EASTERN COUNTIES...IF IT DEVELOPS AT ALL DUE TO UNFAVORABLE SYNOPTIC SCALE DESCENT BEHIND UPPER WAVE. LACY LONG TERM... LOOKS LIKE AN ACTIVE PATTERN SETTING UP FOR THIS WEEKEND INTO NEXT WEEK WITH AN UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS AND EMBEDDED SHORTWAVES MOVING THROUGH THE UPPER LEVEL FLOW. THIS COMBINED WITH A DRYLINE THAT BEGINS TO SHARPENS UP ON SATURDAY AFTERNOON AND MEANDERS BACK AND FORTH INTO WESTERN PORTIONS OF WEST CENTRAL TEXAS...BRINGING A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO MOST OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE SUNDAY AND MONDAY EVENINGS AS SHORTWAVES MOVE ACROSS THE AREA AND A LLJ DEVELOPS. THERE IS STILL SOME UNCERTAINTY ON THE TIMING OF THE SHORTWAVES THIS FAR OUT...SO WILL HAVE TO WAIT UNTIL EVENT GETS CLOSER TO FINE TUNE THE POPS BUT FOR NOW HAVE 30S AND LOW 40S ACROSS MUCH OF THE AREA FOR SUNDAY NIGHT INTO TUESDAY MORNING. ALSO ON MONDAY EVENING INTO TUESDAY THE MODELS HAVE A COLD FRONT PUSHING SOUTH INTO WEST CENTRAL TEXAS. HOWEVER...THE MODELS HAVE NOT BEEN CONSISTENT WITH HOW FAR SOUTH THE FRONT MOVES BUT THINK CONVECTION WILL PUSH THE FRONT FARTHER SOUTH INTO THE BIG COUNTRY AND INTO THE NORTHERN PORTIONS OF THE CONCHO VALLEY AND HEARTLAND WHICH IS FARTHER SOUTH THAN THE MODELS ARE CURRENTLY SHOWING. GIVEN THE EXTENSIVE CLOUD COVERAGE HAVE KEPT TEMPERATURES IN THE UPPER 70S TO MID 80S FOR THIS WEEKEND INTO NEXT WEEK. LOW LEVEL SOUTHERLY FLOW WILL KEEP MOISTURE ACROSS THE REGION...KEEPING OVERNIGHT LOWS IN THE 60S. FIRE WEATHER... DUE TO INCREASING LOW LEVEL MOISTURE AND CALMER THAN EXPECTED WINDS...CONDITIONS ARE STRUGGLING TO REACH CRITICAL LEVELS THIS AFTERNOON. AS A RESULT...I WILL LIKELY CANCEL THE RED FLAG WARNING AND MENTION ELEVATED FIRE WEATHER CONDITIONS. FOR THE NEXT FEW DAYS THE DRYLINE IS EXPECTED TO STAY TO THE WEST OF W CNTRL TX...AND GULF MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE AREA WITH FORECASTED AFTERNOON RH VALUES IN THE 30S AND 40S. THUS...THE FIRE DANGER THREAT WILL BE REDUCED THRU THE END OF THE WEEK. INCREASING CHANCES OF RAIN AND THUNDERSTORMS...ALONG WITH MORE CLOUD COVER AND LOW LEVEL MOISTURE...SHOULD KEEP THE FIRE DANGER BELOW ELEVATED LEVELS NEXT WEEK. LACY && .PRELIMINARY POINT TEMPS/POPS... ABILENE 90 64 83 66 83 / 10 20 20 10 10 SAN ANGELO 90 64 83 65 86 / 10 20 20 10 10 JUNCTION 87 64 80 66 85 / 0 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Apr 23, 3:32 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 332 PM CDT THU APR 23 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 332 PM CDT THU APR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE PERMIAN BASIN AND THE HIGHER TERRAIN OF SOUTHWEST TX ARE EXPECTED TO MOVE EAST INTO WEST CENTRAL TX THIS EVENING AND OVERNIGHT. AN ISOLATED MARGINALLY SEVERE HAIL OR WIND STORM IS POSSIBLE ALONG WITH DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES INCREASE STARTING SUNDAY AND CONTINUE INTO NEXT WEEK AS A DRYLINE AND FRONTAL BOUNDARY AFFECT WEST CENTRAL TX. GIVEN THE TIME OF YEAR...ANY OF THESE STORMS COULD BECOME SEVERE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. LACY
In the hours before
Special weather statement, Apr 23, 9:48 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 948 PM CDT THU APR 23 2009 TXZ113-240330- JONES TX- 948 PM CDT THU APR 23 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT FOR JONES COUNTY... AT 936 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF NEINDA...OR ABOUT 10 MILES SOUTH OF HAMLIN...MOVING NORTH AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HAMLIN BY 955 PM CDT TUXEDO BY 1010 PM CDT PEA TO MARBLE SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.